eat very low carb but blood sugar very high at night

janovak1763
By janovak1763 Latest Reply 2011-05-05 07:33:47 -0500
Started 2011-05-02 15:05:57 -0500

Hi I am a type two. I take one 850mg metformin ans two 10mg of glipizide.
I use to take the met and one glip at 3:30 AM and the other glip at 8AM.
I wake up at 3:30 and take meds to stop the dawn effect.
But now my bs is alredy high (200) at 3:30 AM. also high in the morning 220.
I start taking the met a 1/2 glip before supper (alway low carb no rice,potatoes ext)
The i take the other 1/2 glip at 3:30. This has hepled a little but not much.
If I start having a glass of merlot with dinner can I still take the metforin before dinner the take the whole glipizide at 3:30 am??
I am vet confused. I use to be OK once I controlled the dawn effect but I got sick
with bad cold and since then ( over 2.5 months) I get high sugars after supper
into the next morning.
Thanks for yiur help
Jim


4 replies

Gabby
GabbyPA 2011-05-03 08:00:54 -0500 Report

You really want to talk to your doctor and tell him/her what is going on. There could be a lingering infection that is causing trouble with your levels.

Another factor could be portions. So check your portions to see if you have gotten into more than you should. I know for me, if I don't measure, I tend to creep up and my portion control is one thing that can kick my butt. Even if I am eating good foods, too much and my body says NO!!

Taking your pills in the middle of the night may really cause your levels to start to drop because you don't have any "food" your body is working on and then your liver may be dumping in more glucose. I have been told that I need to take my glipizide before I eat, but not too long before or it doesn't have anything to work on.

I am with you on that issue to try to take care of the early morning highs. I still have not found my formula for success with any consistency.

LabRat90
LabRat90 2011-05-03 16:21:43 -0500 Report

Yes, very well said Gabby. I think I would ask the doctor to check for a lingering infection. And check your portion sizes (that should be done every so often anyway).

Gabby
GabbyPA 2011-05-05 07:33:47 -0500 Report

Portions are always my problem. They have been all my life and now even more. If I stop using those measuring cups...boy is there trouble.

Gimpalong
Gimpalong 2011-05-03 14:04:37 -0500 Report

Hi Gabby, well said. Even after all these years (19), I still have probalems with my BG#s. We all have to find what is right for our bodies, but oh I do hope it is soon..lol. Have a great day.
Nancy